MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CALCIUM

ABBOTT MANUFACTURING INC CALCIUM
Model Number 3L79-21
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Test Result (2695)
Date of Event 08/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation is in process.A follow up report will be submitted when the evaluation is completed.
 
Event or Problem Description
The account generated false elevated architect calcium of 3.03 mmol/l with sid (b)(6) on (b)(6) 2019 morning on a (b)(6)-year old caucasian female lung cancer progressive malignancy patient who was treated with apd infusion (biphosphonates infusion - pamidronates) due to the elevated calcium result.The sample repeated architect calcium of 2.46 mmol/l on (b)(6) 2019 at 15:35 which was the correct result reported to the physician but the apd infusion had finished.Additional testing was calcium of 2.33 mmol/l on (b)(6) 2019 and 2.16 mmol/l on (b)(6) 2019.Prior to apd infusion, the patient was very sick.Days after the apd infusion, the patient went to the hospital with fever, did not feel well and blamed the apd infusion.The patient received amoxi iv as treatment for the fever.The patients planned chemotherapy was postponed 7 days due to the elevated calcium result.Historical patient calcium was 2.32 mmol/l ((b)(6) 2002), 2.43 mmol/l ((b)(6) 2002), 2.42 mmol/l ((b)(6) 2002), 2.37 mmol/l ((b)(6) 2002), 2.33 mmol/l ((b)(6) 2003), 2.24 mmol/l ((b)(6) 2018), 2.37 mmol/l ((b)(6) 2019), 2.41 mmol/l ((b)(6) 2019), 2.40 mmol/l ((b)(6) 2019), 2.43 mmol/l ((b)(6) 2019), 2.45 mmol/l ((b)(6) 2019), 2.55 mmol/l ((b)(6) 2019), 2.46 mmol/l ((b)(6) 2019), 2.43 mmol/l ((b)(6) 2019), 2.47 mmol/l ((b)(6) 2019), 2.44 mmol/l ((b)(6) 2019), 2.48 mmol/l ((b)(6) 2019), 2.55 mmol/l ((b)(6) 2019), 2.39 mmol/l ((b)(6) 2019).The account uses a calcium reference range of 2.10 to 2.65 mmol/l.
 
Additional Manufacturer Narrative
The evaluation was performed by reviewing the complaint text, complaint searches, and product labeling.Manufacturing release documents for calcium list 3l79, lot number 61158un18 demonstrate that it was released within the final release specifications and met all acceptance requirements prior to being released for distribution.A review of complaints for the last 12 months demonstrated that there have been no known quality issues in relation to the complaint list number.A review for complaint trends for the complaint list number was performed and the review did not identify any trends associated with the complaint list number.Review of non-conformances or deviations for the past 12 months found no non-conformance related to this issue.Labeling is adequate and provides specific instructions to the customer regarding the current issue.No customer returns were available for evaluation.An exact cause cannot be determined for the elevated calcium results.The issue was isolated to one patient sample; sample integrity cannot be completely ruled out.Based on the ticket notes, multiple aspiration errors were observed in the system.Use error may have contributed to the customer issue as aspiration errors were observed.No additional issues were identified.A product deficiency was not identified.
 
Additional Manufacturer Narrative
Upon retrospective review it was discovered that section d.3, manufacturer name, city and state on followup 1 inadvertently listed abbott laboratories 100 abbott park road abbott park, il 60064-3500.Section d.3 should have been listed as abbott manufacturing inc 1921 hurd drive irving, tx 75038.

Brand Name
CALCIUM
Common Device Name
CALCIUM
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038 3500
MDR Report Key9598252
Report Number1628664-2020-00019
Device Sequence Number3174941
Product Code CJY
UDI-Device Identifier00380740005931
UDI-Public00380740005931
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K981578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/06/2020
Device Model Number3L79-21
Device Catalogue Number03L79-21
Device Lot Number61158UN18
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer01/19/2020
03/05/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date02/13/2020
03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C8000 LIST 01G06-97; ARCHITECT C8000 LIST 01G06-97; ARCHITECT C8000 LIST 01G06-97; SERIAL (B)(6); SERIAL (B)(6); SERIAL (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR